Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 25, 2007, 1:12 PM MST for Maricopa County, Arizona. It took effect at Jul 25, 2007, 1:23 PM MST. It was in force for 112 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 1:12 PM MST (20:12 UTC)
- In effect from
- Jul 25, 2007, 1:23 PM MST
- Expired
- Jul 25, 2007, 3:15 PM MST
- In force
- 112 min
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:33 PM MST | FLASH FLOOD | 4 Sw Tonopah, AZ | 2.40 INCHES RAIN IN 1 HOUR |
| Jul 25, 2:06 PM MST | FLASH FLOOD | 15 Nw Gila Bend, AZ | 1.33 INCHES RAIN IN 45 MINUTES AT CRUFF WASH |
| Jul 25, 2:07 PM MST | FLASH FLOOD | 10 S Buckeye, AZ | 1.18 INCHES RAIN IN 30 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 252023 CCA FFWPSR AZC013-252215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 112 PM MST WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...THIS INCLUDES THE CITIES OF...WICKENBURG...TONOPAH... * UNTIL 315 PM MST * AT 107 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS IN THE WARNING AREA NEAR TONOPAH...CAPABLE OF PRODUCING RAINFALL IN EXCESS OF 2 INCHES PER HOUR. RAIN GAGES IN THE AREA HAVE RECEIVED OVER 2 INCHES OF RAIN IN 45 MINUTES. RAINFALL HAS DECREASED OVER THE WICKENBURG AREA. HOWEVER...WASHES ARE FLOWING WITH WATER. REPORTS AND REPORTS OF FLOODING AND ROAD CLOSURES IN THE WICKENBURG AREA HAVE BEEN RECEIVED. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3307 11328 3305 11260 3405 11262 3406 11328 $$ JR/LW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:50 PM MST, 22 minutes earlier.
Area forecast discussion, Jul 25, 12:50 PM MST, 22 minutes before
AZZ020>028-CAZ030>033-260000- AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE PHOENIX AZ 1250 PM MST WED JUL 25 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT OVER THE NORTHERN PLAINS WILL DRIFT SLOWLY TOWARD THE SOUTHWEST DURING THE NEXT FEW DAYS. WEATHER DISTURBANCES WILL ROTATE AROUND THE UPPER HIGH...BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE REGION. THE ATMOSPHERE IS UNUSUALLY MOIST...AND STORM MOVEMENT WILL BE RATHER SLOW...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS. A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS VERY MOIST AIR REMAINS...WHILE HIGH PRESSURE ALOFT BECOMES CENTERED OVER THE CENTRAL ROCKIES. && .SHORT TERM... TODAY THROUGH FRIDAY... MID-TROPOSPHERIC HIGH WAS CENTERED OVER OR NEAR NEBRASKA PANHANDLE THIS MORNING...WITH RIDGE EXTENDING SSW ACROSS EASTERN ARIZONA... JUST EAST OF PHOENIX. VERY WEAK FLOW IN 300-250 MB LAYER...WITH SW FLOW TO OUR WEST AND NORTHERLY FLOW TO THE EAST...SO REGION REMAINS IN A COL/DEFORMATION ZONE BETWEEN THOSE TWO FLOW REGIMES. WEAK PERSISTENT MID-UPPER LEVEL ASCENT IS EXPECTED UNDER THIS SORT OF REGIME...AND THAT APPEARS TO BE TAKING PLACE. ATMOSPHERE REMAINS EXTREMELY MOIST...WITH PRECIPITABLE WATER NEAR 2 ON 12Z PHOENIX SOUNDING AND GPS/IPW SENSOR...AND AT LEAST 1.7 CWA-WIDE. 1000-700 MB MEAN MIXING RATIO 12-13 G/KG...AND SFC DEW POINTS IN THE MID 60S TO LOW 70S...SO PLENTIFUL BOUNDARY LAYER MOISTURE ON HAND AS WELL. EVEN WITH HIGH MOISTURE LEVELS...ONLY MODEST CAPE INDICATED IN SOUNDINGS...WITH CAPE LIMITED BY RELATIVELY COOL LOW LEVEL TEMPS...NEAR MOIST-ADIABATIC PROFILE ABOVE 700 MB LEVEL...AND RATHER WARM MID LEVEL TEMPS (-5C 500 MB TEMP AT PHOENIX). LOW-LEVEL FLOW REMAINS LIGHT AND FROM THE SOUTH...WHILE 600-400 MB STEERING FLOW IS FROM THE SOUTHEAST AT 10 KT. SO...ANY STORMS THAT FORM WILL MOVE SLOWLY TOWARD THE NORTHWEST AND BE CAPABLE OF PRODUCING HIGH RAINFALL RATES. POTENTIAL FOR TRAINING ECHOES IS RATHER HIGH SINCE FLOW AT ALL LEVELS IS FROM A SIMILAR DIRECTION. AS OF 930 AM...STRONG TSTMS WERE OCCURRING OVER SOUTHERN YAVAPAI COUNTY...BUT THOSE STORMS WILL LIKELY STAY TO OUR NORTH. WEAKER STORMS WERE AFFECTING FAR NORTHERN YUMA COUNTY AND MUCH OF LA PAZ COUNTY. SO...WHERE WILL STORMS FORM AS THE DAY PROGRESSES? UPPER DEFORMATION/COL WILL PERSIST OVER OUR AREA TODAY...WHICH SUPPORTS STORM POTENTIAL...BUT NO WELL-DEFINED SHORT WAVE TROUGH APPEARS LIKELY TO AFFECT US TODAY. ON THE NEGATIVE SIDE...VISIBLE SATELLITE IMAGES SHOW WIDESPREAD MID-CLOUD DECK OVER SOUTH-CENTRAL AZ AND SOUTHEAST ARIZONA...WITH CLOUD BASES NEAR 14K AND CLOUD TOPS NEAR 25K. IN ADDITION...LOTS OF CLOUDS OVER SW AND W-C AZ ASSOCIATED WITH WEAKENING CONVECTION. BOTTOM LINE...CLOUDS WILL DECREASE DEGREE OF SOLAR INSOLATION...KEEP MAX TEMPS IN CHECK...ESPECIALLY OVER AND SOUTHEAST OF PHOENIX...AND OVER LA PAZ AND YUMA COUNTIES...AND DECREASE POTENTIAL INSTABILITY AND STORM POTENTIAL AS THE DAY PROGRESSES. DEEP CONVECTION WILL BE MOST LIKELY WHERE SUN CAN HEAT THE LOWER LEVELS. HARD TO SAY WHERE THOSE AREAS WILL TURN OUT TO BE...BUT MID-MORNING SATELLITE IMAGES SHOW DECENT BREAK IN OVERCAST OVER WESTERN MARICOPA COUNTY...SO THAT AREA MAY BE THE NEXT IN OUR CWA TO EXPERIENCE STORMS. THE RIM COUNTRY AND WHITE MOUNTAINS LOOK PRIMED FOR STORMS TODAY...BUT THEY WILL REMAIN TO OUR NORTH. AND...STORMS CURRENTLY FIRING OVER SANTA CRUZ COUNTY WILL STAY WELL SOUTH OF OUR AREA. CONVECTIVE POTENTIAL FOR SOUTH-CENTRAL AZ STILL EXISTS THURSDAY AND FRIDAY AS UPPER LEVEL DISTURBANCES ARE FORECAST TO HAVE SOME IMPACT...WHILE PLENTIFUL MOISTURE REMAINS IN PLACE. SLOW-MOVING HEAVY RAIN-PRODUCING STORMS WILL CERTAINLY AFFECT LOCALIZED PORTIONS OF OUR CWA NEXT FEW DAYS...AND THIS THREAT IS HIGHLIGHTED IN OUR HWO. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... PREVIOUS DISCUSSION...00Z GFS IS DEPICTING A VERY FAVORABLE PATTERN FOR ACTIVE CONVECTION SATURDAY WITH AN APPROACHING INVERTED TROUGH/UPPER LOW PROVIDING UPPER LEVEL DIFFLUENCE AND NORTHEASTERLY ORIENTED STEERING FLOW TO BRING STORMS OFF THE HIGHER TERRAIN TO MARICOPA...PINAL...AND LA PAZ COUNTIES IN PARTICULAR. HOWEVER...IF THE PREVIOUS NIGHT TURNS OUT TO BE ACTIVE...THEN STORMS MAY STRUGGLE TO DEVELOP AWAY FROM THE HIGHER TERRAIN. SIMILARLY...IF SATURDAY IS ACTIVE...THEN SUNDAY IS MORE APT TO BE A DOWN DAY...EVEN THOUGH THERE MAY BE NORTHEASTERLY STEERING FLOW. MODELS HAVE HAD TROUBLE HANDLING INVERTED TROUGHS AND IT WOULD BE PREMATURE TO JUMP ON THAT SOLUTION. OTHERWISE...NO SIGNIFICANT MOISTURE ADVECTION TRENDS ON THE HORIZON...THOUGH FAR WESTERN PORTIONS OF THE FORECAST AREA MAY BEGIN TO SEE A DECREASE IN MOISTURE NEXT WEEK IF THE GFS IS RIGHT. THUS...CONTINUED SLIGHT CHANCE TO CHANCE POPS THROUGH THE EXTENDED. && .AVIATION... JULY 25 1950 UTC (JULY 25 1250 MST) WIND SHIFT OUT OF THE SOUTH/SOUTHWEST EXPECTED BY 1900/2000 UTC...ALTHOUGH STILL NOT EXPECTING IT TO BE VERY STRONG. STRONGER OUTFLOW FROM STORMS TO THE NORTHWEST WILL PRODUCE GUSTY WINDS 20-30 KTS AFTER 2200 UTC. MEANWHILE...STORM MOTION CONTINUES TO BE SOUTH/SOUTHEAST TO NORTH/NORTHWEST...WITH STORMS FILLING IN RATHER QUICKLY FROM WEST TO EAST AS SKIES CLEARED OUT RAPIDLY THIS MORNING. WILL CONTINUE TO UPDATE TAFS AND AVIATION DISCUSSION AS NECESSARY ...BUT BE READY FOR AN ACTIVE AFTERNOON/EVENING...ESPECIALLY TO THE WEST. MAIN THREAT CONTINUES TO BE HEAVY RAIN WITH POSSIBLE REDUCTION IN VISIBILITY TO 4SM WITH THE HEAVIEST STORMS. GUSTY WIND SHIFTS ARE ALWAYS ARE ALWAYS EXPECTED WITH THUNDERSTORMS...BUT STORM ENVIRONMENT REMAINS MORE THE WET MICROBURST TYPE. WRN SITES...DEBRIS CLOUDS WILL CONTINUE OVER LA PAZ AND RIVERSIDE COUNTIES (KBLH) THROUGH THE EARLY AFTERNOON. THUNDERSTORMS HAVE DECREASED IN NUMBER WITH SHOWERS CONTINUING (VCSH IN KBLH AND KYUM TAFS THROUGH 2000/2100 UTC). NOT EXPECTING MUCH ACTIVITY OVER THESE AREAS LATER THIS AFTERNOON OR EVENING. KIPL SHOULD REMAIN DRY WITH FEWER CLOUDS AND ONLY A 10-20% CHANCE FOR SHOWERS/TSTORMS BETWEEN 0000 TO 0600 UTC. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 25 1130 UTC (JULY 25 0430 MST) SATURDAY THROUGH MONDAY...ELEVATED CHANCES FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. VERY HUMID AND UNSTABLE AIR WILL REMAIN OVER THE REGION DURING THIS TIME. MEANWHILE...AN UPPER LEVEL LOW WILL MOVE SLOWLY FROM TEXAS TOWARD ARIZONA. AREAS WITH THE HIGHEST PROBABILITY /30 TO 50 PERCENT/ OF EXPERIENCING SHOWERS AND THUNDERSTORMS INCLUDE THE HIGHER TERRAIN OF SOUTHERN GILA AND NORTHERN MARICOPA COUNTIES. SOUTHEAST CALIFORNIA...SOUTHWEST ARIZONA...AND THE PHOENIX AREA CAN EXPECT SLIGHTLY LOWER PROBABILITIES /15 TO 25 PERCENT/. AS WITH ALL THUNDERSTORMS... FREQUENT LIGHTNING AND GUSTY...ERRATIC WINDS WILL BE POSSIBLE. THE PROBABILITY FOR SHOWERS AND THUNDERSTORMS WILL TREND DOWNWARD...BUT NOT ENTIRELY DISAPPEAR...AFTER MONDAY. DAYTIME HIGH TEMPERATURES WILL BE BELOW SEASONAL NORMALS. MINIMUM RH VALUES WILL GENERALLY RANGE FROM 25 TO 45 PERCENT. EXPECT GOOD OVERNIGHT RECOVERY REGION-WIDE. DUE TO INCREASED LOW-LEVEL MOISTURE...MAX RH VALUES APPROACHING 100 PERCENT WILL BE COMMON IN AREAS THAT EXPERIENCE SIGNIFICANT RAINFALL. NON-THUNDERSTORM WINDS WILL BE LIGHT IN THE MORNINGS...BUT BECOME GUSTY AT TIMES IN THE AFTERNOONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...DG/AJ LONG TERM...AJ/DG AVIATION...WANEK FIRE WX...INIGUEZ
Hazardous weather outlook, Jul 25, 5:59 AM MST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 559 AM MST WED JUL 25 2007 AZZ020>028-CAZ030>033-261300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 559 AM MST WED JUL 25 2007 /559 AM PDT WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ABUNDANDT MOISTURE WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS FAVORING THE AFTERNOON AND EVENING HOURS...MAINLY OVER THE HIGHER TERRAIN. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN AS OPPOSED TO DAMAGING WINDS. STORM ACTIVITY IS ANTICIPATED TO BE LIMITED AND A FLASH FLOOD WATCH IS NOT DEEMED NECESSARY AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL CONTINUE INTO NEXT WEEK. SOME DAYS WILL HAVE MORE STORM ACTIVITY THAN OTHERS BUT IT IS NOT KNOWN JUST WHICH DAYS WILL BE MORE ACTIVE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AJ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:07 PM MST | Dust Storm Warning | PSR | 113 min | |
| Jul 25, 11:20 AM MST | Flash Flood Warning | PSR | Maricopa | 115 min |
| Jul 25, 12:02 PM MST | Flash Flood Watch | PSR | 7 hr | |
| Jul 25, 1:12 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Jul 25, 3:40 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 65 min |
| Jul 25, 4:01 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 44 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.